Alert archive / Mississippi / Flash Flood Watches in 2013
Flash Flood Watch 8, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at Aug 14, 2013, 3:23 AM CDT for 5 counties in Mississippi; Washington County, Alabama. It took effect at Aug 14, 2013, 10:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2013, 3:23 AM CDT (08:23 UTC)
- In effect from
- Aug 14, 2013, 10:00 AM CDT
- Expired
- Aug 14, 2013, 2:14 PM CDT
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
Counties Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 72 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
049 WGUS64 KMOB 140823 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 323 AM CDT WED AUG 14 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING FOR SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA... .A WEAK FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS THE AREA TODAY WHILE A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. PERIODS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...AND WITH ABUNDANT TROPICAL MOISTURE IN PLACE OVER THE AREA...THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. THE HIGHEST POTENTIAL FOR HEAVY RAINFALL IS OVER SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA WHERE A FLASH FLOOD WATCH IS NOW IN EFFECT. ALZ052-061>064-MSZ067-075-076-078-079-141700- /O.NEW.KMOB.FF.A.0008.130814T1500Z-130815T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...CHATOM...MILLRY...MOBILE...PRICHARD... SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 323 AM CDT WED AUG 14 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER MOBILE AND WASHINGTON. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE...PERRY...STONE AND WAYNE. * FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING * PERIODS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL IN A SHORT AMOUNT OF TIME WHICH CAN RESULT IN FLASH FLOODING. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * HEAVY RAINS MAY RESULT IN FLASH FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
987 WGUS64 KMOB 141639 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 1139 AM CDT WED AUG 14 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM FOR SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA... .A WEAK FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS THE AREA TODAY WHILE A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. PERIODS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE DAY...AND WITH ABUNDANT TROPICAL MOISTURE IN PLACE OVER THE AREA...THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. ALZ052-061>064-MSZ067-075-076-078-079-150000- /O.CON.KMOB.FF.A.0008.000000T0000Z-130815T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...CHATOM...MILLRY...MOBILE...PRICHARD... SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 1139 AM CDT WED AUG 14 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER MOBILE AND WASHINGTON. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE... PERRY...STONE AND WAYNE. * UNTIL 7 PM CDT THIS EVENING * PERIODS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE DAY. THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL IN A SHORT AMOUNT OF TIME WHICH CAN RESULT IN FLASH FLOODING. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * HEAVY RAINS MAY RESULT IN FLASH FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
067 WGUS64 KMOB 141914 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 214 PM CDT WED AUG 14 2013 ALZ052-061>064-MSZ067-075-076-078-079-142015- /O.CAN.KMOB.FF.A.0008.000000T0000Z-130815T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...CHATOM...MILLRY...MOBILE...PRICHARD... SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 214 PM CDT WED AUG 14 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING HAS COME TO AN END. SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON... WHICH WILL BE CAPABLE OF PRODUCING BRIEF PERIODS OF LOCALLY HEAVY RAINFALL. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Aug 13, 11:57 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 13, 11:57 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1157 PM CDT TUE AUG 13 2013 .AVIATION [06Z TERMINAL FORECAST DISCUSSION]...MAINLY VFR CONDITIONS ARE EXPECTED OVERNIGHT WITH FEW TO SCATTERED LOW CLOUDS...AND MOSTLY BROKEN MID LEVEL CLOUD COVER. A FEW LIGHT SHRA WILL BE POSSIBLE OVERNIGHT...THOUGH WE WILL MONITOR FOR ADDITIONAL SHRA OR TSRA DEVELOPMENT NEAR THE COAST. NUMEROUS SHRA/TSRA ARE EXPECTED TO DEVELOP AGAIN WEDNESDAY...WITH MVFR TO IFR CIGS...AND VISIBILITY REDUCTIONS OF 1SM OR LESS POSSIBLE UNDERNEATH THE HEAVIEST CONVECTION. /21 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 87 72 89 73 / 40 70 50 50 30 PENSACOLA 77 87 75 88 75 / 30 70 50 70 50 DESTIN 79 87 75 87 76 / 30 70 50 70 50 EVERGREEN 74 87 71 87 71 / 30 60 40 60 30 WAYNESBORO 73 86 69 90 68 / 40 60 40 30 20 CAMDEN 74 87 70 88 70 / 40 60 40 50 30 CRESTVIEW 74 88 72 87 72 / 30 70 50 70 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 13, 11:19 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1119 PM CDT TUE AUG 13 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-150430- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 1119 PM CDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY AND LINGER INTO THE OVERNIGHT HOURS...WITH THE BEST COVERAGE OF STORMS WEDNESDAY AND THURSDAY. THERE IS A CONTINUED POTENTIAL FOR VERY HEAVY RAINS WITH THE STRONGER STORMS ESPECIALLY FOR WEDNESDAY THROUGH THURSDAY WHICH MAY LEAD TO SIGNIFICANT RIVER RISES AND LOCALIZED FLOODING... ESPECIALLY OVER COASTAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE WHERE COPIOUS AMOUNTS OF RAIN HAVE FALLEN DURING THE PAST MONTH. A FLASH FLOOD WATCH MAY BECOME NECESSARY FOR MID TO LATE WEEK. FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL ARE ENCOURAGED TO MONITOR THE FORECAST REGARDING POTENTIAL FLOODING CONCERNS THROUGH THE WEEK. STORM SPOTTERS ARE ASKED TO RELAY ANY FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN MOBILE. GMZ630>635-650-655-670-675-150430- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1119 PM CDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MARINE AREA THROUGH THE OVERNIGHT HOURS. THE STRONGER STORMS WILL BE CAPABLE OF STRONG WIND GUSTS WITH LOCALLY HIGHER WAVES AND SEAS. HEAVY RAINS COULD REDUCE VISIBILITY TO LESS THAN A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY WITH THE BEST COVERAGE OF STORMS WEDNESDAY AND THURSDAY. LOCALLY HIGHER WINDS AND SEAS WILL BE POSSIBLE IN AND AROUND THUNDERSTORMS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:20 PM CDT | Flash Flood Warning | MOB | Wilcox | 3 hr |
Nearby
Flash Flood Watches in Mississippi, 2013Flash Flood Watches in Alabama, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.